Two days ago I had an appointment with my regular doctor, to discuss options for my arthritis. I told him that I am living about 1/3 of the life I would be without arthritis, that I am in pain when I walk and when I stand, that this pain prevents me from doing many things alone and with my children. I told him about my efforts at the gym and beyond, and said I don't normally take pain relievers because of the effects on my stomach.
He said the only solution that makes sense for me is knee surgery. It's a "no-brainer", he said, and then sent me to get some x-rays of my left knee. When he came back in the room he said it hurt just to look at the x-rays, and he prescribed some Tramadol, a narcotic, for the short-term, and made a referral to an orthopedic surgeon. The appointment will be made when I get approval from Medicare.
In the meantime I went to get the Tramadol. I started taking it at about noon yesterday. It makes me fuzzy, as narcotics usually do. I do feel some relief from the pain, though, so I am going to keep taking it, to see if the fuzzy effects go away and the pain relief remains. Right now I just feel like lying down.